advertisement
Question
Posted by: Caronn | 2007/06/11

Malaria Medication

Hi
I am 9 weeks pregnant and travelling to Namibia in July/August this year.
Am I able to take malaria tablets at this time and what are the risks involved?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

I should from the outset to AVOID malaria areas while being pregnant. No antimalarial meds are 100% safe. In the first trimester, miscarriages are higher for those who do not live in malaria areas.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Dee | 2007/06/11

No you cannot. Malaria meds causes birth defects, you also shouldnt use tabard etc becasue it is absorbed thru the skin. I would rather delay any trips to a malaria area whilst preg.

Reply to Dee

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement